Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the decomposition numbers of the finite general linear groups

Author: Richard Dipper
Journal: Trans. Amer. Math. Soc. 290 (1985), 315-344
MSC: Primary 20G40; Secondary 20C20
MathSciNet review: 787968
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G = {\text{GL}_n}(q)$, $ q$ a prime power, and let $ r$ be an odd prime not dividing $ q$. Let $ s$ be a semisimple element of $ G$ of order prime to $ r$ and assume that $ r$ divides. $ {q^{\deg (\Lambda )}} - 1$ for all elementary divisors $ \Lambda $ of $ s$. Relating representations of certain Hecke algebras over symmetric groups with those of $ G$, we derive a full classification of all modular irreducible modules in the $ r$-block $ {B_s}$ of $ G$ with semisimple part $ s$. The decomposition matrix $ D$ of $ {B_s}$ may be partly described in terms of the decomposition matrices of the symmetric groups corresponding to the Hecke algebras above. Moreover $ D$ is lower unitriangular. This applies in particular to all $ r$-blocks of $ G$ if $ r$ divides $ q - 1$. Thus, in this case, the $ r$-decomposition matrix of $ G$ is lower unitriangular.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20G40, 20C20

Retrieve articles in all journals with MSC: 20G40, 20C20

Additional Information

PII: S 0002-9947(1985)0787968-5
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia